Crix to Trizivir
Apr 21, 2001
Hi Doc. I was diagnosed in June of 2000. After wrestling with managed care, by September I finally got my bloodwork and started treatment. Initially I had cd4 at 111 and Vl > 300,000. Initial treatment was combivir/viramune which was stopped after 2 weeks due to fever and rash. Next was Combivir/crix with norvir boost. That was just plain horrid! Finally we settled on combivir and crix. Last bloodwork showed VL of 298 and CD4 of 376. BUT....I got kidney stones. Three in a week! So as of yesterday, I am off crixivan AND combivir and onto Trizivir. Aside from the pamphlet scaring the bejeezus out of me, I am now concerned that I did perhaps a 1 drug switch. What do you think?
Response from Dr. Boyle
I share your concern, especially in view of your high baseline viral load, your history of combivir therapy and your viral load being greater than 50 copies/mL prior to the switch. At this point, to ensure adequate drug therapy and durability of the regimen, I would consider adding on Sustiva (an allergic reaction to Viramune doesn't predict a problem with Sustiva) or another PI (such as Kaletra).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does HIV Cause Fever?
- Is Pain In Penis A Symptom Of HIV?
- Blood In Urine After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Groin Pain After Anal Sex Top Sign Of HIV AIDS
- Itchy Red Spots After Sex With Stripper Sign Of HIV AIDS
- Itchy Vagina After Touching Used Condom Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.